Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 89, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2019, 7:56 PM MDT for Yuma County, Colorado; Dundy County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 7:56 PM MDT (01:56 UTC)
- Expired
- May 27, 2019, 8:15 PM MDT
- In force
- 19 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:03 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 27, 5:03 PM MDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Goodland KS 503 PM MDT Mon May 27 2019 .UPDATE... Issued at 431 PM MDT Mon May 27 2019 Severe Thunderstorm Watch 265 has been issued for the northern counties through 05Z Tuesday. Conditions are favorable for a few storms to become strong to severe. && .SHORT TERM...(This evening through Wednesday night) Issued at 149 PM MDT Mon May 27 2019 The upper low center over the 4-corners region today moves over the central Rockies by late Tuesday and slowly across Nebraska Wednesday and Wednesday night. An initial weak short wave trough rotates ahead of the low center across the forecast area this evening with another couple of short wave troughs sweeping around the base of the upper trough over the desert southwest and eventually lifting out across the central high plains region Tuesday evening and again Wednesday evening. The associated surface low deepens over southeast Colorado this afternoon and moves over central Kansas overnight before redeveloping further west again on Tuesday over eastern Colorado and eventually lifting out along the frontal boundary across the eastern plains Tuesday night. Between tonight and Tuesday night, it appears isolated to scattered showers continue to develop and remain mainly to the north of the forecast area. The chance of showers decreases as cooler surface high pressure works slowly into the region staring on Tuesday and continuing into Wednesday. High temperatures today will be mainly in the lower 80s with highs on Wednesday ranging from the upper 50s across eastern Colorado to the upper 60s over central Kansas. Lows will be mainly in the 40s. .LONG TERM...(Thursday through Monday) Issued at 149 PM MDT Mon May 27 2019 By Thursday, a closed low begins to weaken, dissipating over the Midwest by Friday afternoon. A ridge builds over the central U.S. Friday with a closed low sitting over the West Coast. Through Monday, the ridge continues to build from the south with the closed low weakening and sitting over southern California. The ECMWF has a closed low moving east along the U.S./Canada border Sunday through the end of the extended forecast period. A weak surface low is expected to sit along the southern Kansas/Colorado border starting Saturday through the extended forecast period. An associated stationary front and dryline are expected with the low. The Tri-State region is expected to sit to the north of the low and front. This likely is why chances for rain and thunderstorms persist through much of the extended forecast period. A warming trend continues through Saturday with highs starting in the upper 60s to lower 70s Thursday. By Saturday, highs in the upper 70s to low 80s are expected through Tuesday. Lows will follow a similar trend warming from the upper 40s to low 50s Thursday night up to the mid-to upper 50s by Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 503 PM MDT Mon May 27 2019 For KGLD...VFR skies thru the forecast period with any scattered high clouds becoming more of a scattered/broken mid deck by 09z Tuesday. Winds...SE 10-20kts thru 09z Tuesday...then WSW 10-20kts. LLWS 00z-09z 180@40kts. For KMCK...mainly VFR skies during the forecast period. MVFR ceilings around BKN020-030 from 04z-10z Tuesday. Chance for rw/trw this evening...but timing low for now so have left out. Winds ESE 10-15kts with gusts to 25kts thru 17z Tuesday...then SSE 10-20kts. LLWS 04z-08z 160@30kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...LOCKHART LONG TERM...NEWMAN AVIATION...JN
Hazardous weather outlook, May 27, 4:38 PM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 438 PM MDT Mon May 27 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-282245- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 438 PM MDT Mon May 27 2019 /538 PM CDT Mon May 27 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch has been issued for Yuma, Dundy, Hitchcock, and Red Willow counties until 11 P.M. MDT, 12 A.M. CDT. Isolated to scattered thunderstorms are possible from this afternoon into the overnight hours with a few storms becoming severe during the late afternoon and early evening hours. The main threat will be large hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, May 27, 5:54 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 5 NE CLARKVILLE 40.43N 102.56W
05/27/2019 M1.00 INCH YUMA CO TRAINED SPOTTER
&&
JNLocal storm report, May 27, 6:02 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 12 ENE CLARKVILLE 40.42N 102.40W
05/27/2019 YUMA CO TRAINED SPOTTER
NOT FULLY CONDENSED, BUT CLEAR CIRCULATION
AT ALL LEVELS BENEATH BASE WITH MULTIPLE
GROUND CIRCULATIONS. LASTED ONE MINUTE.
&&
VINCENTSpecial weather statement, May 27, 6:34 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Goodland KS
634 PM MDT Mon May 27 2019
COZ090-280130-
Yuma County CO-
634 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
730 PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Yuma, moving northeast at 35 mph.
Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Yuma, Eckley, Abarr and Heartstrong.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4022 10247 4021 10234 4009 10227 3996 10233
3985 10264 3981 10280 4010 10279 4018 10265
TIME...MOT...LOC 0034Z 233DEG 31KT 3995 10275
VincentSpecial weather statement, May 27, 6:37 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
637 PM MDT Mon May 27 2019
COZ090-280045-
Yuma County CO-
637 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
645 PM MDT...
At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Highland Center, or 19 miles north of Yuma, moving
north at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarkville.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4044 10249 4031 10262 4027 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 0036Z 198DEG 14KT 4041 10265
WekesserLocal storm report, May 27, 7:05 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 SE YUMA 40.08N 102.66W
05/27/2019 E1.00 INCH YUMA CO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 MILES EAST AND
2 MILES SOUTH OF YUMA AT 7 PM MDT.
&&
VINCENTSpecial weather statement, May 27, 7:10 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Goodland KS
710 PM MDT Mon May 27 2019
COZ090-280145-
Yuma County CO-
710 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
745 PM MDT...
At 709 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Eckley, or 11 miles northeast of Yuma, moving
northeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eckley.
This includes Highway 385 near mile marker 267.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4010 10240 4008 10254 4015 10266 4034 10259
4042 10254 4044 10244 4043 10231 4036 10227
4027 10227
TIME...MOT...LOC 0109Z 213DEG 40KT 4020 10252
VincentThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:35 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 55 min |
| May 27, 11:13 PM MDT | Tornado Warning | GLD | Cheyenne | 32 min |
| May 28, 3:07 PM MDT | Special Weather Statement | GLD | Logan | 38 min |
| May 28, 3:21 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 54 min |
| May 28, 3:33 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 42 min |
| May 28, 3:36 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 54 min |
| May 28, 4:14 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 61 min |
| May 28, 4:15 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 30 min |
| May 28, 4:19 PM MDT | Special Weather Statement | GLD | Logan | 41 min |
| May 28, 4:55 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 65 min |
| May 28, 4:56 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 49 min |
| May 28, 5:00 PM MDT | Special Weather Statement | GLD | Thomas | 45 min |
| May 28, 5:40 PM MDT | Special Weather Statement | GLD | Thomas | 35 min |
| May 28, 5:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 45 min |
| May 28, 5:50 PM MDT | Special Weather Statement | GLD | Cheyenne | 40 min |
| May 27, 6:34 PM MDT | Special Weather Statement | GLD | Yuma | 56 min |
| May 27, 6:37 PM MDT | Special Weather Statement | GLD | Phillips | 8 min |
| May 27, 6:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 33 min |
| May 27, 7:10 PM MDT | Special Weather Statement | GLD | Yuma | 35 min |
| May 27, 7:30 PM MDT | Tornado Warning | GLD | Yuma | 30 min |
| May 27, 9:46 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| May 27, 9:51 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| May 27, 10:09 PM MDT | Tornado Warning | GLD | Yuma | 36 min |
| May 27, 11:01 PM MDT | Tornado Warning | GLD | Yuma | 14 min |
| May 27, 11:26 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| May 27, 11:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 44 min |
| May 28, 2:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| May 28, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
| May 28, 3:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| May 28, 3:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| May 28, 3:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| May 28, 4:58 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 28, 12:13 AM MDT | Special Weather Statement | GLD | Dundy | 17 min |
| May 28, 1:11 AM MDT | Special Weather Statement | GLD | Red Willow | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.